MAUDE Adverse Event Report: SYNTHES ELMIRA TFNA HELICAL BLADE 100MM; ROD,FIXATION,INTRAMEDULLARY

SYNTHES ELMIRA TFNA HELICAL BLADE 100MM; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient weight not available for reporting.Date of device migration is not known.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent removal of a trochanteric proximal femoral nail-advanced (tfna) nail, helical blade, and locking screw on (b)(6) 2017 due to device failure.The devices were originally implanted on (b)(6) 2017 and failed on an unknown date postoperatively.The helical blade was no longer in the femoral neck and was in the acetabulum.The locking mechanism of the nail failed and the surgeon could not remove the helical blade from the nail.The surgeon removed femoral head and neck and performed a girdlestone procedure.The surgery was successfully completed with no delay.The patient outcome is unknown.Concomitant devices reported: locking screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) helical blade.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Part # 04.038.300s.Sterile udi: (b)(4).Subject device has been received and a dhr & product investigation was completed for the sterile part: dhr review for part # 04.038.300s lot # h307729.Release to warehouse date: 21 march 2017.Expiration date: 28 february 2027.Manufacturing site: elmira.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 100mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The following devices were received 04_037_242, lot h337020, 04_038_300, lot h307729, 04.037.912 , lot l260865, and locking screw, lot unknown with the following complaint description, "it was reported that the patient underwent removal of a tfna nail, helical blade, and locking screw on july 28, 2017 due to device failure.The 04_038_300 screw is used in conjunction with the 04_037_242 per technique guide tfn advanced proximal femoral nailing system.Visual inspection of the 04_037_242 nail component is in good visual condition; the screw component has much wear where the surface anodize has been worn off and a circular gouge around its shaft; the tang on the endcap is deformed and bent while the locking screw has some deformed thread damage.The devices were originally implanted on (b)(6) 2017 and failed on an unknown date postoperatively.The helical blade was no longer in the femoral neck and was in the acetabulum.The locking mechanism of the nail failed and the surgeon could not remove the helical blade from the nail.The surgeon removed femoral head and neck and performed a girdlestone procedure.The surgery was successfully completed with no delay.The patient outcome is unknown.A device history review (dhr), device inspection and drawing review were performed as part of this investigation.This complaint is unconfirmed because the description does not provide sufficient amount of clinical details.Whether this complaint can be replicated at customer quality (cq) is not applicable for this condition.No new malfunctions were identified as a result of this investigation, during the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 100MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6808264
Report Number3003506883-2017-10177
Device Sequence Number10797293
Product Code HSB
UDI-Device Identifier10886982099020
UDI-Public(01)10886982099020(10)H307729
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.300
Device Catalogue Number04.038.300S
Device Lot NumberH307729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;